Alert archive / California / Flash Flood Warnings in 2006
Flash Flood Warning 40, NWS San Diego, CA
NWS San Diego, CA issued this flash flood warning at Oct 13, 2006, 11:02 PM PDT for San Bernardino County, California. It was in force for 118 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 13, 2006, 11:02 PM PDT (06:02 UTC)
- Expired
- Oct 14, 2006, 1:00 AM PDT
- In force
- 118 min
- Issued by
- NWS San Diego, CA
- Area
- Counties, with a storm outline in the text
County San Bernardino County, CA
The radar
The Santa Ana Mts radar (KSOX), 50 km from the middle of the area, began a volume at 06:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 6.0 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 165 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 1109 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS56 KSGX 140605 FFWSGX CAC071-140800- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SAN DIEGO CA 1102 PM PDT FRI OCT 13 2006 THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHWESTERN SAN BERNARDINO COUNTY IN SOUTHEAST CALIFORNIA THIS INCLUDES THE CITIES OF...DEVORE...CAJON SUMMIT * UNTIL 100 AM PDT * AT 1100 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DEVORE... CAJON SUMMIT AND CRESTLINE DEBRIS FLOWS...INCLUDING MUD AND ROCK SLIDES...ARE EXPECTED WITH THIS STORM. MUD SLIDES AND ROCK SLIDES CAN POTENTIALLY TRAP AND KILL PEOPLE CAUGHT IN THEIR PATH. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. LAT...LON 3407 11736 3419 11716 3443 11740 3432 11760 $$ ECC
2 follow-up statements
000 WGUS76 KSGX 140657 FFSSGX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SAN DIEGO CA 1155 PM PDT FRI OCT 13 2006 CAC071-140800- SAN BERNARDINO CA- 1155 PM PDT FRI OCT 13 2006 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 100 AM PDT FOR SOUTHWESTERN SAN BERNARDINO COUNTY... AT 1150 PM PDT...TRAINED WEATHER SPOTTERS REPORTED A THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED AREA. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO THE CAJON SUMMIT...DEVORE...CALIFORNIA STATE SAN BERNARDINO...WATERMAN CANYON. RAINFALL REPORTS FROM CALIFORNIA STATE SAN BERNARDINO INDICATED OVER HALF AN INCH IN 5 MINUTES...OVER 1.50 INCHES IN 15 MINUTES AND OVER 1.75 INCHES IN HALF AN HOUR. DEBRIS FLOWS...INCLUDING MUD AND ROCK SLIDES...ARE EXPECTED WITH THIS STORM. MUD SLIDES AND ROCK SLIDES CAN POTENTIALLY TRAP AND KILL PEOPLE CAUGHT IN THEIR PATH. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. LAT...LON 3407 11736 3419 11716 3443 11740 3432 11760 $$ ECC
000 WGUS76 KSGX 140751 FFSSGX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SAN DIEGO CA 1250 AM PDT SAT OCT 14 2006 CAC071-140800- SAN BERNARDINO CA- 1250 AM PDT SAT OCT 14 2006 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHWESTERN SAN BERNARDINO COUNTY... RESIDUAL RUNOFF MAY CONTINUE TO CAUSE FLOODING PROBLEMS HOWEVER THE HEAVY RAIN HAS DECREASED...THEREFORE THE FLASH FLOOD WARNING HAS BEEN CANCELED. LAT...LON 3407 11736 3419 11716 3443 11740 3432 11760 $$ ECC
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this flash flood warning went out at Oct 13, 9:20 PM PDT, 1 hour 42 minutes earlier.
Area forecast discussion, Oct 13, 9:20 PM PDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 920 PM PDT FRI OCT 13 2006 .SYNOPSIS...LOW PRESSURE MOVING OVER SOUTHERN CALIFORNIA TONIGHT THROUGH SATURDAY WILL BRING SHOWERS AND SOME THUNDERSTORMS. RAINFALL AMOUNTS AROUND ONE QUARTER INCH ARE EXPECTED WITH LOCALLY HIGHER AMOUNTS FROM HEAVY SHOWERS OR THUNDERSTORMS. LOCAL SNOW WILL OCCUR ABOVE 7000 FEET IN THE MOUNTAINS. THE LOW WILL MOVE OUT SATURDAY NIGHT...THEN FAIR AND WARMER SUNDAY AND MONDAY UNDER HIGH PRESSURE. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... 560 UPPER LOW AND ASSOCIATED 1009 MB SURFACE LOW ARE NOW CENTERED OVER SAN CLEMENTE ISLAND. THE SYSTEM HAS STARTED TO MOVE EAST...AND AS A RESULT...WAVES OF SHOWERS AND ISOLATED THUNDERSTORMS HAVE BEEN STREAMING FROM SOUTH TO NORTH ACROSS MUCH OF THE AREA. STORM TOTALS SO FAR ARE UNDER 1/4 INCH. SHOWERS HAVE BEEN BRIEF BUT HEAVY IN SOME LOCATIONS...CAUSING BRIEF LOCALIZED STREET FLOODING. MORE BANDS ARE EXPECTED TO MOVE ACROSS THE AREA THROUGHOUT THE NIGHT WITH SIMILAR EFFECTS...AND AN URBAN AND SMALL STREAM FLOOD ADVISORY MAY BE NEEDED LATER TONIGHT AND EARLY SATURDAY MORNING WHEN THE CORE OF THE LOW COMES THROUGH WITH ALL OF ITS INSTABILITY. WE SHOULD BE ON THE BACKSIDE OF THE LOW...UNDER NORTH FLOW...BY SAT PM WHEN THE CENTER OF THE LOW REACHES THE COLORADO RIVER VALLEY. WRAP AROUND MOISTURE AND DAYTIME HEATING WILL CONTINUE THE CHANCE OF SHOWERS AND THUNDERSTORMS INTO SATURDAY EVENING. THE SHOWERY NATURE OF PRECIPITATION WILL BRING HIGHLY VARIABLE RAINFALL AMOUNTS...GENERALLY AROUND 1/4 INCH IN COAST/VALLEY AREAS TO AROUND 1/2 INCH MOUNTAINS BUT LOCALLY HEAVY SHOWERS AND THUNDERSTORMS COULD PRODUCE ISOLATED 1 INCH TOTALS. DECREASING CHANCES OF RAIN SAT NIGHT AS THE UPPER LOW MOVES OUT. UPPER RIDGE BUILDS RAPIDLY INTO SOCAL ON SUNDAY AND BRINGS A SOLID WARMUP RECOVERY IN TEMPS SUN/MON. ANOTHER TROUGH SWEEPS DOWN MON NIGHT AND TUE FOR COOLING AND GUSTY W-NW WINDS IN THE MTNS AND DESERTS. LATEST PROGS INDICATE AN OFFSHORE FLOW DEVELOPING LATE TUE NIGHT AND WED AND PERSISTING TO THU MORN. && .AVIATION... SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE ALL NIGHT AND INTO SATURDAY MORNING. CEILINGS WILL BE DOWN TO 2500 FEET WITH VARYING COVERAGE DURING THE NIGHT. VISIBILITY WILL BE COMPROMISED ONLY BY BRIEF HEAVY RAIN. && .SGX WATCHES/WARNINGS/ADVISORIES... SPECIAL WEATHER STATEMENT...SEE LAXSPSSGX. MARINE WEATHER STATEMENT...SEE LAXMWSSGX. && PUBLIC.....MACKECHNIE AVIATION...MM
Hazardous weather outlook, Oct 13, 5:30 PM PDT, 5 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 530 PM PDT FRI OCT 13 2006 CAZ042-043-048-050-055-056-057-058-060-061-062-141200- ORANGE COUNTY COASTAL AREAS- SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 530 PM PDT FRI OCT 13 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME SOUTHWESTERN CALIFORNIA. LOW PRESSURE MOVING OVER SOUTHERN CALIFORNIA TONIGHT THROUGH SATURDAY WILL BRING SHOWERS AND SOME THUNDERSTORMS. RAINFALL AMOUNTS AROUND ONE QUARTER INCH ARE EXPECTED WITH LOCALLY HIGHER AMOUNTS FROM HEAVY SHOWERS OR THUNDERSTORMS. .DAY ONE... REST OF TONIGHT. SHOWERS AND THUNDERSTORMS POSSIBLE. HAZARDOUS CONDITIONS FOR SMALL CRAFT IN THE COASTAL WATERS DUE TO THE POTENTIAL FOR ISOLATED THUNDERSTORMS AND WATERSPOUTS. .DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY. SHOWERS AND THUNDERSTORMS POSSIBLE SATURDAY. HAZARDOUS CONDITIONS FOR SMALL CRAFT IN THE COASTAL WATERS DUE TO THE POTENTIAL FOR ISOLATED THUNDERSTORMS AND WATERSPOUTS SATURDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER SPOTTER ACTIVATION IS NOT REQUESTED FOR THIS AREA... HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MACKECHNIE
Nearby
Flash Flood Warnings in California, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.